Alert archive / New Mexico / Wind Advisories in 2011
Wind Advisory 6, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 21, 2011, 10:10 AM MDT. It took effect at Mar 21, 2011, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2011, 10:10 AM MDT (16:10 UTC)
- In effect from
- Mar 21, 2011, 12:00 PM MDT
- Expired
- Mar 21, 2011, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
283 WWUS74 KEPZ 211610 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1010 AM MDT MON MAR 21 2011 ...WINDY CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO THE REGION FROM THE PACIFIC...WILL BRING STRONG WINDS ALOFT OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY. WITH WARM SPRING SUN EXPECTED FOR MOST AREAS...THESE WINDS WILL MIX DOWN EFFICIENTLY TO THE SURFACE...AND COMBINE WITH INCREASED WINDS FROM DEVELOPMENT OF SURFACE LOW PRESSURE OVER THE WESTERN HIGH PLAINS. THIS WILL RESULT IN GUSTY WINDS AREA WIDE STARTING MID DAY...AND CONTINUING THROUGH EARLY THIS EVENING. WINDS MAY RAISE AREAS OF BLOWING DUST ACROSS THE SOUTHERN DESERTS STARTING EARLY THIS AFTERNOON. OUTFLOWS FROM HIGH BASED STORMS OR CLOUD BUILD UPS MAY LOCALLY FURTHER STRENGTHEN WIND SPEEDS. NMZ022>025-030>032-TXZ055-056-220200- /O.NEW.KEPZ.WI.Y.0006.110321T1800Z-110322T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1010 AM MDT MON MAR 21 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * LOCATION...FAR WEST TEXAS...SOUTHWEST AND SOUTHERN NEW MEXICO...INCLUDING THE SOUTHERN DESERTS AND GILA AND SACRAMENTO WILDERNESS AREAS. * WINDS...SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH. HIGHER GUSTS POSSIBLE IMMEDIATELY EAST OF AREA MOUNTAINS. * TIMING...WINDS WILL PICK UP LATE MONDAY AS HEATING CAUSES DEEP MIXING. WINDS WILL BEGIN TO DECREASE EARLY THIS EVENING ACROSS MOST AREAS...EXCEPT ALONG AND IMMEDIATELY EAST OF AREA MOUNTAINS...WHERE SPEEDS COULD REMAIN HIGH TOWARDS MIDNIGHT. * VISIBILITY...BLOWING DUST MAY REDUCE VISIBILITIES TO 5 SM...ESPECIALLY ALONG THE I-10 CORRIDOR FROM LORDSBURG TO LAS CRUCES...AND ALONG THE I-10 AND I-25 CORRIDORS FROM LAS CRUCES TO EL PASO. VISIBILITIES MAY ALSO BE REDUCED IN HUDSPETH AND EASTERN EL PASO COUNTIES. * IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TRIPOLI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 21, 4:05 AM MDT, 6 hours 5 minutes earlier.
Area forecast discussion, Mar 21, 4:05 AM MDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
405 AM MDT MON MAR 21 2011
.SYNOPSIS...
DRY AND WARM WEATHER WILL CONTINUE FOR THIS WEEK INTO NEXT WEEKEND
AS DRY SOUTHWEST FLOW PERSISTS. AN UPPER TROUGH AND SURFACE FRONT
APPROACH THE AREA THIS AFTERNOON AND TONIGHT. THIS WILL CREATE WINDY
CONDITIONS FOR BOTH TODAY AND TUESDAY...AND ALSO BRING A SLIGHT
CHANCE OF SHOWERS TO HUDSPETH COUNTY THIS AFTERNOON AND TO THE GILA
REGION AND NEW MEXICO BOOTHEEL LATE TONIGHT. ANOTHER UPPER TROUGH
MOVES IN FRIDAY AND SATURDAY FOR MORE WINDS AND CLOUDS. OTHERWISE
THE REGION IS SET FOR CONTINUED ABOVE NORMAL TEMPERATURES AND VERY
LITTLE CLOUDS.
&&
.DISCUSSION...
MODELS REMAINING PRETTY CONSISTENT ON WEATHER PATTERN FOR THE WEEK
AHEAD. LONG WAVE TROUGH REMAINING OFF THE WEST COAST OF THE U.S. AND
WILL EJECT OCCASIONAL RATHER STRONG SHORT WAVES EASTWARD. FIRST
TROUGH/VORT CENTER JUST OFF THE CENTRAL CALIFORNIA COAST THIS
MORNING...WITH COLD FRONT EXTENDING DOWN TO THE BAJA PENINSULA...
AND WILL MOVE OVER THE GREAT BASIN THIS AFTERNOON. MODERATE SURFACE
FLOW AHEAD OF THIS FEATURE WILL HELP DEVELOP WEAK LEE SIDE TROUGHING
OVER NE NEW MEXICO...AS WELL AS FAIRLY STRONG WINDS ALOFT NEAR THE
MIXING LEVEL. WINDS MAY FLIRT WITH ADVISORY CRITERIA THIS AFTERNOON
BUT WILL KEEP WINDS JUST BELOW THAT LEVEL. BOTH NAM/GFS HAVE BEEN
CONSISTENT IN ADVECTING IN LOW LEVEL MOISTURE FROM NORTHERN MEXICO
TOWARDS WEST TEXAS...ALONG WITH SOME INSTABILITY. HOWEVER EVEN IF
THE MODEL DEWPOINTS COME ABOUT...WE ARE STILL LOOKING AT DEWPOINT
DEPRESSIONS OF +50 DEGREES. DON'T EXPECT MUCH CHANCE OF MEASURABLE
RAIN...THOUGH I LEFT SLIGHT CHANCE IN FOR HUDSPETH COUNTY. WHAT I AM
CONCERNED WITH IS POSSIBLE HIGH WIND GUSTS NEAR CU/TCU FOR EL
PASO/DONA ANA AND HUDSPETH COUNTIES. PROG SOUNDINGS SHOWING GOOD
DOWNBURST POTENTIAL...SO 20 TO 30 MPH WINDS THIS AFTERNOON COULD
EASILY BE INCREASED BY 10 MPH AND GUSTS COULD APPROACH 50 MPH.
AS SYSTEM APPROACHES WESTERN NEW MEXICO TONIGHT THOSE AREAS COULD
SEE A FEW SHOWERS. SURFACE FRONT MOVES EAST OF THE AREA BEFORE
DAYBREAK TUESDAY WHILE THE UPPER TROUGH IS WELL THROUGH BY NOON TIME.
AIRMASS SHOULD COOL AROUND 10 DEGREES FOR TUE/WED BUT THAT STILL
PUTS HIGHS ABOVE NORMAL.
NEXT SYSTEM MOVES IN TOWARDS THE WEEKEND. UPPER TROUGH AND SURFACE
FRONT INTO ARIZONA BY FRIDAY AFTERNOON. THIS WILL BRING WINDS BACK
UP INTO WINDY CATEGORY FRIDAY. TROUGH JUST TOO FAR NORTH FOR ANY
MENTION OF PRECIP AT THIS TIME. FRONT MOVES THROUGH FRIDAY NIGHT BUT
LOOK FOR WINDS TO STAY UP IN WINDY CATEGORY POST FRONTALLY ON
SATURDAY.
&&
.AVIATION...VALID 21/12Z-22/12Z.
VFR CONDS EXPECTED THROUGH THE FORECAST PERIOD. INCREASING BKN/OVC
LAYERS ABOVE FL200. AFT 18Z...SURFACE WINDS INCREASING TO SOUTHWEST
20-30 KTS. CU/TCU DVLPG OVER WEST TEXAS ZONES COULD PRODUCE A FEW
SHOWERS OR THUNDERSTORMS WITH WIND GUSTS TO 45 KTS. AFT 06Z WEST OF
DEMING...INCREASING BKN120 WITH SLIGHT CHANCE OF BKN080 -SHRA.
&&
.FIRE WEATHER...
RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY. MORE DRY AND
WARM SOUTHWEST FLOW WILL CONTINUE WITH AFTERNOON TEMPERATURES SOME
10 DEGREES F ABOVE NORMAL WITH VERY LOW DEW POINTS AND REL
HUMIDITIES. WINDS WILL INCREASE THIS AFTERNOON TO 20 TO 30 MPH AND
SHOULD REACH RED FLAG CRITERIA FROM AROUND NOON TO 6PM. MOSTLY THE
SAME CONDITIONS AGAIN ON TUESDAY...THOUGH MOUNTAIN MIN RH'S WILL
LIKELY RISE A BIT ABOVE 15%...HENCE FIRE WATCH IS LIMITED TO THE
LOWLANDS FOR NOW. TEMPERATURES WILL REMAIN ABOVE NORMAL FOR THE REST
OF THE WEEK ALONG WITH VERY DRY CONDITIONS. WINDS COULD BECOME A
PROBLEM AGAIN BY FRIDAY AND SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 85 55 76 45 78 / 0 0 0 0 0
SIERRA BLANCA TX 86 53 77 44 77 / 10 0 0 0 0
LAS CRUCES 83 51 75 41 77 / 0 0 0 0 0
ALAMOGORDO 81 49 72 37 76 / 0 0 0 0 0
CLOUDCROFT 61 36 50 30 53 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 78 47 73 38 75 / 0 10 0 0 0
SILVER CITY 67 38 59 33 65 / 0 10 0 0 0
DEMING 80 48 73 39 76 / 0 10 0 0 0
LORDSBURG 81 47 71 38 76 / 0 10 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
NMZ110>113.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR NMZ111-112.
TX...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
TXZ055-056.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR TXZ055-056.
&&
17 HEFNERHazardous weather outlook, Mar 21, 6:10 AM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 610 AM MDT MON MAR 21 2011 NMZ022>025-030>032-TXZ055-056-221215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 610 AM MDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. WINDS OF 20-30 MPH THIS AFTERNOON WITH AREAS OF BLOWING DUST AND LOW VISIBILITIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDY ON TUESDAY. WINDY AGAIN ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 21, 4:41 AM MDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 441 AM MDT MON MAR 21 2011 NMZ022>025-030>032-TXZ055-056-211600- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 441 AM MDT MON MAR 21 2011 ...WINDY CONDITIONS WELL DEVELOP BY THIS AFTERNOON ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS... AN UPPER LEVEL TROUGH AND SURFACE COLD FRONT WILL APPROACH WESTERN NEW MEXICO THIS AFTERNOON. THIS WILL CAUSE AFTERNOON WINDS TO INCREASE TO 25 TO 30 MPH WITH HIGHER GUSTS. ADDITIONALLY...THIS AFTERNOON FROM DONA ANA COUNTY THROUGH EL PASO COUNTY AND OVER TO HUDSPETH COUNTY...THE ATMOSPHERE WILL BE MORE UNSTABLE. THIS COULD RESULT IN SOME CUMULUS CLOUD GROWTH AND ADDED OUTFLOW WINDS TO THE ALREADY WINDY SURFACE WINDS. SOME GUSTS NEAR THESE CLOUDS COULD REACH BRIEFLY REACH 45 MPH OR HIGHER THIS AFTERNOON. ALONG THE DESERT AREAS...BLOWING DUST WILL ACCOMPANY THE WINDS. LOCAL VISIBILITIES OF BELOW ONE MILE ARE POSSIBLE. MOTORISTS ARE URGED TO USE CAUTION NEAR THESE AREAS OF BLOWING DUST THIS AFTERNOON. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:02 PM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 26 hr |
Nearby
Wind Advisories in New Mexico, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.